Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Sep 6, 2011, 4:24 AM EDT for Person County, North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2011, 4:24 AM EDT (08:24 UTC)
- Expired
- Sep 6, 2011, 5:00 AM EDT
- In force
- 36 min
- Issued by
- NWS Raleigh, NC
County Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
062
WWUS82 KRAH 060824
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
424 AM EDT TUE SEP 6 2011
NCZ007-060900-
PERSON-
424 AM EDT TUE SEP 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON COUNTY THROUGH 500
AM EDT...
AT 423 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUSHY FORK...OR ABOUT OVER PROSPECT HILL...MOVING NORTHEAST AT 25
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROXBORO...AND
CONCORD.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THIS
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO
BE ISSUED.
&&
LAT...LON 3654 7883 3624 7905 3624 7916 3651 7915
3655 7914
TIME...MOT...LOC 0823Z 206DEG 23KT 3632 7912
$$
VINCENTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Sep 6, 3:44 AM EDT, 40 minutes earlier.
Area forecast discussion, Sep 6, 3:44 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 344 AM EDT TUE SEP 6 2011 .SYNOPSIS... THE REMNANTS OF TROPICAL STORM LEE ARE EXPECTED TO MOVE NORTHEAST ALONG THE APPALACHIANS TODAY. AS A RESULT... LOCALLY HEAVY RAIN AND SEVERE WEATHER WILL BE POSSIBLE ACROSS CENTRAL NORTH CAROLINA THROUGH TONIGHT. && .NEAR TERM /TODAY THROUGH TONIGHT/... AS OF 330 AM TUESDAY... 06Z SFC ANALYSIS SHOWED 997 MB LOW PRESSURE (EXTRATROPICAL REMNANTS OF TROPICAL STORM LEE) CENTERED JUST WEST OF ATLANTA GA...WITH A COLD FRONT EXTENDING SOUTH THROUGH WESTERN GA/FL PANHANDLE INTO THE GOMEX...AND A PRONOUNCED FRONTAL ZONE EXTENDING NORTHEAST THROUGH THE SOUTHERN APPALACHIANS INTO CENTRAL AND SOUTHERN VA. ALOFT... LATEST WV IMAGERY AND RUC DATA SHOWED AN UPPER LEVEL LOW (EXTRATROPICAL REMNANTS OF TROPICAL STORM LEE) OVER CENTRAL AL... WITH A SHEAR AXIS EXTENDING N/NE THROUGH THE TN/OH VALLEYS INTO THE LOWER GREAT LAKES. SOUTHERLY FLOW ALOFT WAS PRESENT OVER THE CAROLINAS DOWNSTREAM OF THE UPPER LOW. OVERVIEW: THE REMNANTS OF TROPICAL STORM LEE ARE EXPECTED TO TRACK NORTH/NE INTO THE SOUTHERN APPALACHIANS TODAY...HOWEVER...EVEN THE LATEST 00Z FCST GUIDANCE REMAINS SPLIT W/REGARD TO THE EVOLUTION OF LEE'S REMNANTS TONIGHT...AND A FAIR AMOUNT OF UNCERTAINTY PERSISTS IN THE NEAR TERM PORTION OF THE FCST. AT THIS TIME...EXPECT LEE'S REMNANTS TO TRACK N/NE INTO WESTERN NC/EASTERN TN TODAY...WITH THE AFOREMENTIONED FRONTAL ZONE SINKING SOUTHWARD AS A COLD FRONT AND STALLING OUT NEAR THE VA BORDER OR IN THE N/NW PIEDMONT THIS AFTERNOON IN ASSOC/W PRESSURE RISES OVER THE MID-ATLANTIC AND NEW ENGLAND. TONIGHT...EXPECT LEE'S REMNANTS TO CONTINUE WEAKENING OVER THE SOUTHERN/CENTRAL APPALACHIANS OR TN VALLEY...WITH A COLD FRONT MOVING INTO CENTRAL NC FROM THE WEST AFTER 00Z...STALLING OUT OVER CENTRAL/EASTERN PORTIONS OF THE AREA LATE TONIGHT AS LEE'S REMNANTS WEAKEN TO THE WEST. TEMPERATURES: HIGH TEMPS TODAY WILL BE TIED TO MULTIPLE FACTORS...INCLUDING CLOUD COVER/CONVECTION AND THE LOCATION OF THE FRONT EXPECTED TO STALL OUT IN VICINITY OF THE NC/VA BORDER OR THE N/NW PIEDMONT THIS AFTERNOON. GIVEN A TROPICAL AIRMASS IN PLACE WITH PWAT VALUES ABOVE 2.00"...AN UPPER LOW/SHEAR AXIS LOCATED JUST UPSTREAM OF THE AREA AND THE AFOREMENTIONED FRONTAL ZONE...EXPECT PERVASIVE CLOUD COVER... ESPECIALLY OVER N/NW PORTIONS OF THE AREA CLOSER TO THE AFOREMENTIONED FEATURES. AS A RESULT...HIGHS IN THE N/NW PIEDMONT MAY STRUGGLE TO REACH THE LOWER 80S AND COULD TOP OUT IN THE UPPER 70S. SOUTH AND EAST OF THE I-85 CORRIDOR...FCST SOUNDINGS INDICATE MORE OF A POTENTIAL FOR BREAKS IN THE CLOUD COVER THIS AFTERNOON...AND HIGHS SHOULD REACH INTO THE MID/UPPER 80S...WITH HIGHS ~90F NOT OUT OF THE QUESTION. WITH SUCH A COMPLICATED SETUP... CONFIDENCE IS LOWER THAN NORMAL W/REGARD TO HIGH TEMPS. UNCERTAINTY PERSISTS W/REGARD TO LOWS TONIGHT...DEPENDING ON THE PROGRESS OF THE COLD FRONT MOVING INTO THE AREA FROM THE WEST. AT THIS TIME WILL INDICATE LOWS RANGING FROM THE UPPER 60S WEST TO MID 70S EAST. PRECIPITATION CHANCES: THE BEST CHANCE FOR PRECIP THIS MORNING SHOULD REMAIN NORTH AND NORTHWEST OF CENTRAL NC WHERE LOW LEVEL WARM ADVECTION/ISENTROPIC LIFT WILL BE MAXIMIZED ALONG/NORTH OF THE FRONTAL ZONE SLOWLY APPROACHING THE AREA. HOWEVER...LATEST REGIONAL RADAR INDICATED ISOLD SHOWER ACTIVITY DEVELOPING WEST OF HWY 1 SINCE 06Z... APPARENTLY IN ASSOC/W WEAK WARM ADVECTION SOUTH OF THE FRONTAL ZONE IN THE PRESENCE OF A VERY MOIST AND MARGINALLY UNSTABLE AIRMASS. UPPER LEVEL SUPPORT THIS MORNING SHOULD REMAIN WELL WEST OF CENTRAL NC...ALTHOUGH SUBTLE DISTURBANCES IN SOUTHERLY FLOW ALOFT CANNOT BE RULED OUT. THIS AFTERNOON...BOTH THE 00Z SPC AND NCEP NMM SHOW A N-S LINE OF CONVECTION DEVELOPING IN GA THIS MORNING...EXTENDING NORTHWARD INTO WESTERN NC NEAR THE I-77 CORRIDOR THIS AFTERNOON... THEN SLOWLY TRACKING EAST ACROSS CENTRAL NC THROUGH 00Z THIS EVENING. THIS LINE OF CONVECTION PROGGED BY THE SPC/NCEP NMM APPEARS TO BE FORCED BY THE SURFACE COLD FRONT CURRENTLY PROGRESSING EASTWARD INTO GA...HOWEVER...AS OF 07Z REGIONAL RADAR SHOWS NO LINE OF CONVECTION DEVELOPING OVER GA...AND IT IS ODD THAT THEY PUSH THE LINE EASTWARD ACROSS CENTRAL NC BETWEEN 18-00Z RELATIVELY FAR AHEAD OF THE COLD FRONT IN A LOW DCAPE ENVIRONMENT WITH SOUTHERLY/SSW FLOW ALOFT. THE SAME MODELS INDICATE ADDITIONAL CONVECTION DEVELOPING ALONG THE ACTUALLY COLD FRONT AS IT MOVES INTO THE CENTRAL NC LATER TONIGHT (AFTER 00Z). ALTHOUGH THE BEST UPPER FORCING IS EXPECTED TO REMAIN ALONG/WEST OF THE MOUNTAINS TODAY...LOW LEVEL CONVERGENCE (SFC-925 MB) WILL BE PRESENT OVER THE AREA THIS AFTERNOON IN VICINITY OF THE STALLED FRONTAL ZONE IN THE N/NW PIEDMONT...AND GIVEN A VERY MOIST AND MARGINAL/MODERATELY UNSTABLE AIRMASS...FEEL THAT CURRENT PRECIP CHANCES ARE ON TRACK...HIGHEST (80-90%) IN THE NW PIEDMONT AND LOWEST (40-50%) IN THE SE COASTAL PLAIN. OVERNIGHT...BOTH THE GFS/NAM INDICATE THE POTENTIAL FOR SHORTWAVE ENERGY MOVING INTO THE AREA FROM THE SOUTHEAST (YES...OFF THE ATLANTIC)...AND GIVEN A CONTINUED MOIST/TROPICAL AIRMASS ALONG WITH THE SURFACE COLD FRONT MOVING INTO THE AREA FROM THE WEST...WILL KEEP AT LEAST HIGH CHANCE (50%) POPS DURING THE OVERNIGHT PERIOD. SEVERE THREAT: THE SPC MAINTAINS A SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL NC TODAY. 07Z SPC MESOANALYSIS SHOWED AN ENVIRONMENT VERY SUPPORTIVE OF LOW-TOPPED SUPERCELLS (WITH A PRIMARY THREAT OF TORNADOES AND DAMAGING WINDS) ACROSS CENTRAL NC THIS MORNING...WITH 0-6KM SHEAR VALUES OF 35-50 KT...500-1000 J/KG MLCAPE...AND 0-1 KM SRH OF 250-300 M2/S2. HOWEVER...THE BEST LOW LEVEL FORCING THIS MORNING SHOULD REMAIN N/NW OF CENTRAL NC WHILE THE BEST UPPER LEVEL FORCING SHOULD REMAIN WEST OF THE MOUNTAINS. AS A RESULT...ALTHOUGH THE ENVIRONMENT IS VERY SUPPORTIVE OF ROTATING STORMS...THE SEVERE THREAT THROUGH EARLY/MID MORNING APPEARS MINIMAL DUE TO INSUFFICIENT FORCING. ALTHOUGH LOW LEVEL WIND FIELDS ARE EXPECTED TO WEAKEN OVER CENTRAL NC TODAY...ANTICIPATE SUFFICIENT 0-6KM BULK SHEAR/0-1 KM SRH/MLCAPE FOR A TORNADO/DAMAGING WIND THREAT TO PERSIST THIS AFTERNOON INTO TONIGHT. THE THREAT FOR ISOLATED TORNADOES WILL BE GREATEST IN ASSOC/W ANY CONVECTION THAT DEVELOPS IN VICINITY OF THE FRONTAL ZONE EXPECTED TO STALL NEAR THE N/NW PIEDMONT DURING AND SHORTLY AFTER PEAK HEATING THIS AFTERNOON/EARLY EVENING. -VINCENT && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... AS OF 215 AM TUESDAY... MODELS GENERALLY AGREE ON THE OVERALL PATTERN OF THE MID-UPPER LOW BECOMING NEARLY STATIONARY OR SLOWLY MOVING NORTHWARD AND WEAKENING WITH TIME OVER THE TN AND LOWER OH VALLEYS WED-THU. CENTRAL NORTH CAROLINA WILL BE TO THE EAST OF THE MID-UPPER LOW WITH A VERY DEEP AND MOIST (TROPICAL) FETCH OF MOISTURE FROM THE SSW IN PLACE. WHEN COMBINED WITH DAYTIME HEATING AND CONVERGENCE ALONG A SLOW MOVING SURFACE BOUNDARY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED. IF THERE IS ENOUGH HEATING INTO THE MID-UPPER 80S AS SOME MODELS SUGGEST COMBINED WITH DEW POINTS IN THE LOWER TO MID 70S... THIS WOULD SUPPORT MLCAPES IN THE 1500-2000 J/KG RANGE. SOUNDINGS CONTINUE TO SHOW FORECASTS OF 20 TO 30 KNOTS OF DEEP LAYER SHEAR DURING MAXIMUM HEATING. THIS SUPPORTS THE POTENTIAL FOR AT LEAST ISOLATED SEVERE STORMS WITH THE POSSIBILITY OF A TORNADO OR TWO. IT IS STILL UNCLEAR AS TO HOW MUCH SURFACE HEATING WILL OCCUR IN THE VERY MOIST ENVIRONMENT. FOR NOW... WE WILL MENTION THE POTENTIAL FOR ISOLATED SEVERE STORMS IN THE HAZARDOUS WEATHER OUTLOOK. LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH TRAINING OF CELLS THE MAIN FOCUS. LOCALLY UP TO 2 INCHES OF RAIN IN AN HOUR WILL BE POSSIBLE. SENSIBLE WEATHER FOR WEDNESDAY... PARTLY SUNNY TO MOSTLY CLOUDY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS... ESPECIALLY DURING THE AFTERNOON AND EVENING. HIGHS IN THE 80S. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY NIGHT AND THURSDAY. HOWEVER... AS THE MID-UPPER LOW FILLS OVER THE OHIO VALLEY... THE CHANCE WILL SLOWLY DECREASE. LOOK FOR SCATTERED SHOWERS AND THUNDERSTORMS AGAIN THURSDAY... MAINLY DURING THE AFTERNOON AND EVENING. HIGHS IN THE MID TO UPPER 80S EXPECTED AFTER LOWS IN THE LOWER 70S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 311 AM TUESDAY... FINAL DISCUSSION AS NEW 00Z/06 SEP EUROPEAN SUPPORTS DISCUSSION BELOW... WITH EMPHASIS ON RELOADING UPPER TROUGH OVER THE OHIO VALLEY EARLY NEXT WITH WITH RENEWED RAIN CHANCES. USING THE LATEST NHC GUIDANCE FOR KATIA AND FAVORING THE 12Z/EC FOR THE GENERAL MID-UPPER FLOW PATTERN FORECAST LATE WEEK INTO THE WEEKEND FAVOR KEEPING A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN THE FORECAST. THE MID-UPPER TROUGH OVER THE OHIO VALLEY IS FORECAST TO RETROGRADE BACK INTO THE MIDWEST BEFORE RELOADING AND COMING BACK EASTWARD OVER THE WEEKEND. KATIA IS FORECAST TO MAKE A SWIFT TURN TO THE NE OUT TO SEA BEFORE BECOMING AN ISSUE. AS THE NEW TROUGH DEVELOPS WITH THE BASE OF THE UPPER TROUGH TO OUR WEST... THIS MAY END UP WETTER THAN THE MODEL QPF. WE WILL GO WITH 30-40 POP FOR MAINLY DIURNALLY DRIVEN CONVECTION EACH DAY WITH HIGHS AND LOWS NEAR CLIMATOLOGY. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... AS OF 130 AM TUESDAY... 24-HR TAF PERIOD: MVFR/IFR CEILINGS ARE EXPECTED ACROSS THE ENTIRE AREA THIS MORNING IN ASSOCIATION WITH A MOIST SOUTHERLY RETURN FLOW OVER THE CAROLINAS. LIFR CEILINGS WILL BE POSSIBLE FOR A PERIOD THIS MORNING AT ALL TAF SITES...PRIMARILY BETWEEN 08-13Z. THEREAFTER...CEILINGS ARE EXPECTED TO IMPROVE TO MVFR BY ~15Z IN ASSOCIATION WITH INSOLATION (ALBEIT LIMITED) AND MIXING. CEILINGS WILL LIKELY REMAIN IN THE MVFR CATEGORY THROUGH THE AFTERNOON HOURS IN ASSOC/W PERVASIVE CLOUD COVER AND A VERY MOIST AIRMASS IN PLACE. SOUTH/SE WINDS ARE EXPECTED THROUGH SUNRISE AT 5-10 KT...WITH OCCASIONAL GUSTS TO 15-20 KT POSSIBLE. BY LATE MORNING TO EARLY AFTERNOON (15-18Z)...EXPECT S/SE WINDS SUSTAINED AT 10-15 KT WITH GUSTS UP TO 20-25 KT. A COLD FRONT SLOWLY APPROACHING THE AREA FROM THE N/NW IS EXPECTED TO STALL OUT NEAR THE NC/VA BORDER OR IN THE NORTH/NW PIEDMONT TODAY...AND IT IS POSSIBLE THAT KINT/KGSO TAF SITES SEE WINDS BECOMING LIGHT/VARIABLE BY MID/LATE AFTERNOON (18-21Z). ELSEWHERE...EXPECT SURFACE WINDS TO REMAIN S/SE THROUGH THE REMAINDER OF THE TAF PERIOD. UNCERTAINTY REMAINS W/REGARD TO CONVECTIVE COVERAGE THROUGH EARLY THIS AFTERNOON... HOWEVER...CHANCES FOR SCATTERED SHOWERS/STORMS SHOULD INCREASE ACROSS THE AREA BY LATE MORNING TO EARLY AFTERNOON (15-18Z) AS THE AFOREMENTIONED FRONT SLOWLY PUSHES SOUTH TOWARD THE AREA BEFORE STALLING NEAR OR SOUTH OF THE NC/VA BORDER AND THE REMNANTS OF TROPICAL STORM LEE TRACK INTO THE SOUTHERN APPALACHIANS. SCATTERED SHOWERS/STORMS AND MVFR/IFR CEILINGS WILL REMAIN POSSIBLE THROUGH THE END OF THE TAF PERIOD AS THE PRIMARY COLD FRONT MOVES INTO CENTRAL NC FROM THE WEST LATE TONIGHT AND WED MORNING. LOOKING AHEAD: ISOLD TO SCT SHOWERS/STORMS AND SUB-VFR CEILINGS WILL REMAIN POSSIBLE AT ALL TAF SITES THROUGH WED NIGHT AS THE PRIMARY COLD FRONT BEGINS TO WEAKEN AND STALL OUT OVER CENTRAL NC...ALTHOUGH THE RELATIVE BEST CHANCE WILL BE AT THE RDU/FAY/RWI TAF SITES. ADVERSE AVIATION CONDITIONS ASSOC/W ISOLD SHOWERS/STORMS AND SUB-VFR CEILINGS WILL REMAIN POSSIBLE THROUGH THE END OF THE WEEK IN ASSOC/W A STALLED UPPER LEVEL LOW TO THE WEST...HOWEVER...A FAIR AMOUNT OF UNCERTAINTY PERSISTS WITH THE FORECAST THU/FRI. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR NCZ007>010- 021>026-038>041-073>076-083-084. && SYNOPSIS...BADGETT NEAR TERM...VINCENT SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...VINCENT
Hazardous weather outlook, Sep 5, 11:06 PM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1106 PM EDT MON SEP 5 2011 NCZ007>010-021>026-038>041-073>076-083-084-070315- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND- 1106 PM EDT MON SEP 5 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES TUESDAY THROUGH THURSDAY. LOCALLY HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING MAY OCCUR. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS OR ISOLATED TORNADOES TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. NCZ011-027-028-042-043-077-078-085-086-088-089-070315- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 1106 PM EDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES TUESDAY THROUGH THURSDAY. LOCALLY HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING MAY OCCUR. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS OR ISOLATED TORNADOES TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Sep 5, 10:32 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1032 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TORNADO 2 WNW PLYLER 35.38N 80.30W
09/05/2011 STANLY NC COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES WERE REPORTED DOWN IN
THE MILLINGPORT AREA... NEAR HWY 73 AND MILLINGPORT RD.
&&
EVENT NUMBER RAH1101420
BSDLocal storm report, Sep 5, 10:35 PM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1035 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TORNADO 4 SW RICHFIELD 35.43N 80.31W
09/05/2011 STANLY NC COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES WERE REPORTED DOWN IN
THE PAULS CROSSING AREA... ALONG PAULS CROSSING ROAD.
&&
EVENT NUMBER RAH1101421
BSDLocal storm report, Sep 5, 11:04 PM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1104 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TORNADO 3 SW RICHFIELD 35.44N 80.30W
09/05/2011 STANLY NC BROADCAST MEDIA
MEDIA REPORTED BARNS DESTROYED ON MILLER ROAD NEAR
PAULS CROSSING
&&
EVENT NUMBER RAH1101422
ELLISLocal storm report, Sep 5, 11:36 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1136 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FUNNEL CLOUD 2 SE LOCUST 35.24N 80.41W
09/05/2011 STANLY NC 911 CALL CENTER
LAW ENFORCEMENT REPORTED A FUNNEL CLOUD ON OAK GROVE
ROAD IN LOCUST.
0845 PM FUNNEL CLOUD FINGER 35.38N 80.37W
09/05/2011 STANLY NC 911 CALL CENTER
FUNNEL CLOUD REPORTED BY PUBLIC.
0845 PM TORNADO 2 WNW PLYLER 35.38N 80.30W
09/05/2011 STANLY NC COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES WERE REPORTED DOWN IN
THE MILLINGPORT AREA... NEAR HWY 73 AND MILLINGPORT RD.
0851 PM TORNADO 4 SW RICHFIELD 35.43N 80.31W
09/05/2011 STANLY NC COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES WERE REPORTED DOWN IN
THE PAULS CROSSING AREA... ALONG PAULS CROSSING ROAD.
0852 PM TORNADO 3 SW RICHFIELD 35.44N 80.30W
09/05/2011 STANLY NC BROADCAST MEDIA
MEDIA REPORTED BARNS DESTROYED ON MILLER ROAD NEAR
PAULS CROSSING
&&
EVENT NUMBER RAH1101419 RAH1101418 RAH1101420 RAH1101421 RAH1101422
SMITHSpecial weather statement, Sep 6, 4:24 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
424 AM EDT TUE SEP 6 2011
NCZ007-060900-
PERSON-
424 AM EDT TUE SEP 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON COUNTY THROUGH 500
AM EDT...
AT 423 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUSHY FORK...OR ABOUT OVER PROSPECT HILL...MOVING NORTHEAST AT 25
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROXBORO...AND
CONCORD.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THIS
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO
BE ISSUED.
&&
LAT...LON 3654 7883 3624 7905 3624 7916 3651 7915
3655 7914
TIME...MOT...LOC 0823Z 206DEG 23KT 3632 7912
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:20 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 55 min |
| Sep 5, 8:40 PM EDT | Tornado Warning | RAH | Stanly | 31 min |
| Sep 5, 8:51 PM EDT | Special Weather Statement | RAH | Davidson | 39 min |
| Sep 5, 9:04 PM EDT | Special Weather Statement | RAH | Randolph | 56 min |
| Sep 5, 9:20 PM EDT | Special Weather Statement | RAH | Forsyth | 55 min |
| Sep 6, 5:39 AM EDT | Special Weather Statement | RAH | Durham | 36 min |
| Sep 6, 5:44 AM EDT | Special Weather Statement | RAH | Person | 31 min |
| Sep 6, 5:50 AM EDT | Tornado Warning | RAH | Granville, Person | 40 min |
| Sep 6, 6:19 AM EDT | Tornado Warning | RAH | Granville, Vance | 33 min |
| Sep 6, 6:44 AM EDT | Tornado Warning | RAH | Lee, Moore | 46 min |
| Sep 6, 7:52 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 2 hr |
| Sep 6, 8:14 AM EDT | Special Weather Statement | RAH | Durham, Granville, Orange, Person | 61 min |
| Sep 6, 8:34 AM EDT | Special Weather Statement | RAH | Harnett, Wake | 56 min |
| Sep 6, 8:49 AM EDT | Areal Flood Advisory | RAH | Durham, Granville, Orange, Person | 112 min |
| Sep 6, 9:22 AM EDT | Special Weather Statement | RAH | Durham, Granville, Vance, Warren | 68 min |
| Sep 6, 9:25 AM EDT | Special Weather Statement | RAH | Wake | 65 min |
| Sep 6, 9:30 AM EDT | Tornado Warning | RAH | Durham, Granville, Person | 45 min |
| Sep 6, 9:34 AM EDT | Areal Flood Advisory | RAH | Wake | 69 min |
| Sep 6, 9:37 AM EDT | Special Weather Statement | RAH | Moore, Scotland | 53 min |
| Sep 6, 9:59 AM EDT | Special Weather Statement | RAH | Chatham | 61 min |
| Sep 6, 10:08 AM EDT | Special Weather Statement | RAH | Franklin, Vance | 67 min |
| Sep 6, 10:09 AM EDT | Tornado Warning | RAH | Granville, Vance | 51 min |
| Sep 6, 10:10 AM EDT | Special Weather Statement | RAH | Sampson | 50 min |
| Sep 6, 10:27 AM EDT | Tornado Warning | RAH | Franklin, Vance, Warren | 63 min |
| Sep 6, 10:33 AM EDT | Special Weather Statement | RAH | Chatham, Lee | 57 min |
| Sep 6, 10:40 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Moore, Randolph | 3 hr |
| Sep 6, 11:01 AM EDT | Special Weather Statement | RAH | Alamance | 59 min |
| Sep 6, 11:02 AM EDT | Special Weather Statement | RAH | Guilford | 58 min |
| Sep 6, 11:07 AM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond, Scotland, Stanly | 53 min |
| Sep 6, 11:13 AM EDT | Special Weather Statement | RAH | Wayne | 62 min |
| Sep 6, 11:25 AM EDT | Special Weather Statement | RAH | Chatham, Durham, Granville, Orange, Person, Wake | 80 min |
| Sep 6, 11:27 AM EDT | Tornado Warning | RAH | Chatham, Durham, Lee, Orange, Wake | 26 min |
| Sep 6, 11:28 AM EDT | Special Weather Statement | RAH | Edgecombe | 62 min |
| Sep 6, 12:03 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 57 min |
| Sep 6, 12:05 PM EDT | Areal Flood Advisory | RAH | Durham, Orange, Person | 3 hr |
| Sep 6, 12:06 PM EDT | Special Weather Statement | RAH | Guilford, Randolph | 54 min |
| Sep 6, 12:27 PM EDT | Special Weather Statement | RAH | Durham, Granville, Person | 63 min |
| Sep 6, 12:32 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 58 min |
| Sep 6, 12:42 PM EDT | Areal Flood Advisory | RAH | Guilford, Randolph | 87 min |
| Sep 6, 12:55 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Lee, Wake | 65 min |
| Sep 6, 1:05 PM EDT | Tornado Warning | RAH | Alamance | 18 min |
| Sep 6, 1:09 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke | 66 min |
| Sep 6, 1:31 PM EDT | Tornado Warning | RAH | Durham, Orange, Person | 44 min |
| Sep 6, 1:37 PM EDT | Special Weather Statement | RAH | Edgecombe | 38 min |
| Sep 6, 1:44 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 61 min |
| Sep 6, 2:07 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Vance, Warren | 53 min |
| Sep 6, 2:17 PM EDT | Special Weather Statement | RAH | Johnston, Sampson, Wayne | 58 min |
| Sep 6, 2:29 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 46 min |
| Sep 6, 2:49 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Nash, Warren | 56 min |
| Sep 6, 2:55 PM EDT | Special Weather Statement | RAH | Guilford, Randolph | 65 min |
| Sep 6, 3:01 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Wake | 44 min |
| Sep 6, 3:19 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 2 hr |
| Sep 6, 3:34 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Vance, Warren | 56 min |
| Sep 6, 3:39 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 111 min |
| Sep 6, 3:48 PM EDT | Special Weather Statement | RAH | Halifax, Nash | 57 min |
| Sep 6, 4:33 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 87 min |
| Sep 6, 5:00 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 60 min |
| Sep 6, 5:04 PM EDT | Special Weather Statement | RAH | Hoke, Lee, Moore | 56 min |
| Sep 6, 5:07 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 68 min |
| Sep 6, 5:36 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 31 min |
| Sep 6, 5:47 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 43 min |
| Sep 6, 6:42 PM EDT | Special Weather Statement | RAH | Wake | 63 min |
| Sep 6, 7:14 PM EDT | Special Weather Statement | RAH | Orange | 61 min |
| Sep 6, 7:40 PM EDT | Special Weather Statement | RAH | Franklin | 65 min |
| Sep 6, 7:42 PM EDT | Special Weather Statement | RAH | Person | 63 min |
| Sep 6, 7:58 PM EDT | Special Weather Statement | RAH | Cumberland | 47 min |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.